Pityriasis Rosea-like eruption associated with Clozapine: A case report

Ya Wen Lai, Che Yi Chou, Winston W. Shen, Mong Liang Lu

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Adverse cutaneous drug reactions (ACDRs) are common in clinical practice and occur in about 5% of antipsychotic-treated patients. Most ACDRs are benign, but a small percentage of them are serious and life threatening. Pityriasis rosea (PR)-like eruption is a common cutaneous adverse reaction related to many drugs. Clozapine, a complex neurotransmitter receptor-binding in antipsychotic agent, is usually used for treatment-resistant schizophrenia. Clozapine-related ACDRs have been reported frequently, but clozapine-induced PR-like eruption has been reported once in the literature. We report a 54-year-old male patient with chronic schizophrenia who had received clozapine for 28 days and developed generalized skin rashes, high fever, and elevated values in liver function tests. His clozapine was immediately discontinued. He received acute managements with steroid and antihistamine, and his symptoms were relieved after treatment. This case report can be used to remind clinicians of keeping in mind the potential of clozapine-associated ACDRs.

Original languageEnglish
JournalGeneral Hospital Psychiatry
Volume34
Issue number6
DOIs
Publication statusPublished - Nov 2012

Fingerprint

Pityriasis Rosea
Clozapine
Drug-Related Side Effects and Adverse Reactions
Skin
Antipsychotic Agents
Schizophrenia
Neurotransmitter Receptor
Liver Function Tests
Histamine Antagonists
Exanthema
Fever
Steroids
Therapeutics
Pharmaceutical Preparations

Keywords

  • Adverse cutaneous drug reactions
  • Clozapine
  • Pityriasis rosea

ASJC Scopus subject areas

  • Psychiatry and Mental health

Cite this

Pityriasis Rosea-like eruption associated with Clozapine : A case report. / Lai, Ya Wen; Chou, Che Yi; Shen, Winston W.; Lu, Mong Liang.

In: General Hospital Psychiatry, Vol. 34, No. 6, 11.2012.

Research output: Contribution to journalArticle

@article{0cbe87fc8c844e0d8e78d0cb13c46f7c,
title = "Pityriasis Rosea-like eruption associated with Clozapine: A case report",
abstract = "Adverse cutaneous drug reactions (ACDRs) are common in clinical practice and occur in about 5{\%} of antipsychotic-treated patients. Most ACDRs are benign, but a small percentage of them are serious and life threatening. Pityriasis rosea (PR)-like eruption is a common cutaneous adverse reaction related to many drugs. Clozapine, a complex neurotransmitter receptor-binding in antipsychotic agent, is usually used for treatment-resistant schizophrenia. Clozapine-related ACDRs have been reported frequently, but clozapine-induced PR-like eruption has been reported once in the literature. We report a 54-year-old male patient with chronic schizophrenia who had received clozapine for 28 days and developed generalized skin rashes, high fever, and elevated values in liver function tests. His clozapine was immediately discontinued. He received acute managements with steroid and antihistamine, and his symptoms were relieved after treatment. This case report can be used to remind clinicians of keeping in mind the potential of clozapine-associated ACDRs.",
keywords = "Adverse cutaneous drug reactions, Clozapine, Pityriasis rosea",
author = "Lai, {Ya Wen} and Chou, {Che Yi} and Shen, {Winston W.} and Lu, {Mong Liang}",
year = "2012",
month = "11",
doi = "10.1016/j.genhosppsych.2012.03.002",
language = "English",
volume = "34",
journal = "General Hospital Psychiatry",
issn = "0163-8343",
publisher = "Elsevier Inc.",
number = "6",

}

TY - JOUR

T1 - Pityriasis Rosea-like eruption associated with Clozapine

T2 - A case report

AU - Lai, Ya Wen

AU - Chou, Che Yi

AU - Shen, Winston W.

AU - Lu, Mong Liang

PY - 2012/11

Y1 - 2012/11

N2 - Adverse cutaneous drug reactions (ACDRs) are common in clinical practice and occur in about 5% of antipsychotic-treated patients. Most ACDRs are benign, but a small percentage of them are serious and life threatening. Pityriasis rosea (PR)-like eruption is a common cutaneous adverse reaction related to many drugs. Clozapine, a complex neurotransmitter receptor-binding in antipsychotic agent, is usually used for treatment-resistant schizophrenia. Clozapine-related ACDRs have been reported frequently, but clozapine-induced PR-like eruption has been reported once in the literature. We report a 54-year-old male patient with chronic schizophrenia who had received clozapine for 28 days and developed generalized skin rashes, high fever, and elevated values in liver function tests. His clozapine was immediately discontinued. He received acute managements with steroid and antihistamine, and his symptoms were relieved after treatment. This case report can be used to remind clinicians of keeping in mind the potential of clozapine-associated ACDRs.

AB - Adverse cutaneous drug reactions (ACDRs) are common in clinical practice and occur in about 5% of antipsychotic-treated patients. Most ACDRs are benign, but a small percentage of them are serious and life threatening. Pityriasis rosea (PR)-like eruption is a common cutaneous adverse reaction related to many drugs. Clozapine, a complex neurotransmitter receptor-binding in antipsychotic agent, is usually used for treatment-resistant schizophrenia. Clozapine-related ACDRs have been reported frequently, but clozapine-induced PR-like eruption has been reported once in the literature. We report a 54-year-old male patient with chronic schizophrenia who had received clozapine for 28 days and developed generalized skin rashes, high fever, and elevated values in liver function tests. His clozapine was immediately discontinued. He received acute managements with steroid and antihistamine, and his symptoms were relieved after treatment. This case report can be used to remind clinicians of keeping in mind the potential of clozapine-associated ACDRs.

KW - Adverse cutaneous drug reactions

KW - Clozapine

KW - Pityriasis rosea

UR - http://www.scopus.com/inward/record.url?scp=84867845390&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84867845390&partnerID=8YFLogxK

U2 - 10.1016/j.genhosppsych.2012.03.002

DO - 10.1016/j.genhosppsych.2012.03.002

M3 - Article

C2 - 22516218

AN - SCOPUS:84867845390

VL - 34

JO - General Hospital Psychiatry

JF - General Hospital Psychiatry

SN - 0163-8343

IS - 6

ER -